Alert archive / Pennsylvania / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Binghamton, NY

January 23, 20164 counties in Pennsylvania

NWS Binghamton, NY issued this winter storm warning at Jan 23, 2016, 12:32 AM EST for 4 counties in Pennsylvania. It took effect at Jan 23, 2016, 1:00 AM EST. It was in force for 20 hr. 46 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 23, 2016, 12:32 AM EST (05:32 UTC)
In effect from
Jan 23, 2016, 1:00 AM EST
Expired
Jan 23, 2016, 8:51 PM EST
In force
20 hr
Issued by
NWS Binghamton, NY

Counties Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 23, 8:10 AM ESTSNOW 4.9Drums, PA
Jan 23, 9:30 AM ESTSNOW 6.8Drums, PA
Jan 23, 9:55 AM ESTSNOW 4Plains, PA
Jan 23, 10:00 AM ESTSNOW 5Bear Creek, PA
Jan 23, 10:15 AM ESTSNOW 6Moscow, PA
Jan 23, 11:00 AM ESTSNOW 9Hazleton, PA
Jan 23, 11:45 AM ESTSNOW 6Greentown, PA
Jan 23, 12:00 PM ESTSNOW 1110 Nw Hazleton, PASUGARLOAF TOWNSHIP ELEV. 1017 FT
Jan 23, 12:14 PM ESTSNOW 8Drums, PA
Jan 23, 12:45 PM ESTSNOW 10Wapwallopen, PA
Jan 23, 12:48 PM ESTSNOW 10Mountain Top, PA
Jan 23, 1:00 PM ESTSNOW 8Bear Creek, PA
Jan 23, 2:19 PM ESTSNOW 8Dingmans Ferry, PA
Jan 23, 2:30 PM ESTSNOW 5.8Laurel Run, PA
Jan 23, 3:00 PM ESTSNOW 8.8Drums, PA
Jan 23, 5:30 PM ESTSNOW 14.5Hazleton, PASTORM TOTAL ACCUMULATION AS OF 5 PM.
Jan 23, 5:31 PM ESTSNOW 1.8Avoca, PA
Jan 23, 5:32 PM ESTSNOW 8.9Drums, PA
Jan 23, 5:48 PM ESTSNOW 10.6Beach Haven, PASTORM TOTAL. OBSERVER LOCATION IS 6 MILES EAST OF BEACH HAVEN AT WAPWALLOPEN.
Jan 23, 6:40 PM ESTSNOW 0.6Scranton, PAMEASURED DOWNTOWN
Jan 23, 6:42 PM ESTSNOW 11Drums, PA
Jan 23, 6:45 PM ESTSNOW 11.52 Nnw Drums, PA
Jan 23, 6:47 PM ESTSNOW 21 E Fern Brook, PA
Jan 23, 6:48 PM ESTSNOW 2.3Forty Fort, PA
Jan 23, 6:49 PM ESTSNOW 0.51 N Scranton, PA
Jan 23, 6:50 PM ESTSNOW 21 Ese Fern Brook, PA
Jan 23, 6:51 PM ESTSNOW 5Lake Ariel, PA
Jan 23, 6:51 PM ESTSNOW 81 Nne Penobscot, PAMOUNTAIN TOP
Jan 23, 6:53 PM ESTSNOW 2.8Dupont, PA
Jan 23, 6:55 PM ESTSNOW 0.51 Sw Carbondale, PA
Jan 23, 6:55 PM ESTSNOW 181 Wnw Jeanesville, PAHAZLETON
Jan 23, 6:56 PM ESTSNOW 0.81 Sse Exeter, PA
Jan 23, 6:56 PM ESTSNOW 81 E Moscow, PAMOSCOW
Jan 23, 6:57 PM ESTSNOW 0.51 Ne Blakely, PABLAKELY
Jan 23, 6:59 PM ESTSNOW 1.5Pittston, PA
Jan 23, 6:59 PM ESTSNOW 6Milford, PA
Jan 23, 7:09 PM ESTSNOW 71 Nne Greentown, PA
Jan 23, 8:23 PM ESTSNOW 15.5West Hazleton, PA
Jan 23, 8:24 PM ESTSNOW 6Sugar Notch, PA
Jan 23, 8:26 PM ESTSNOW 154 S Penn Lake Park, PAWHITE HAVEN
Jan 23, 8:27 PM ESTSNOW 123 N Briggsville, PAWAPWALLOPEN
Jan 23, 8:28 PM ESTSNOW 101 N Dorrance, PA
Jan 23, 8:30 PM ESTSNOW 12Nescopeck, PA
Jan 23, 8:31 PM ESTSNOW 3Hawley, PA
Jan 23, 8:32 PM ESTSNOW 4Shavertown, PA
Jan 23, 8:33 PM ESTSNOW 5Lynwood, PAPLYMOUTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS41 KBGM 230532
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1232 AM EST SAT JAN 23 2016


PAZ044-047-048-072-240545-
/O.UPG.KBGM.WW.Y.0002.160123T0600Z-160124T1200Z/
/O.NEW.KBGM.WS.W.0001.160123T0600Z-160124T0600Z/
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
1232 AM EST SAT JAN 23 2016

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST 
  PENNSYLVANIA.

* HAZARD TYPES...SNOW AND BLOWING SNOW.

* ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES...HIGHEST
  NEAR HAZLETON AND WILKES-BARRE RUNNING EAST TO AREAS ALONG AND
  SOUTH OF I-84. 

* TIMING...SNOW WILL CONTINUE TO SPREAD SOUTH TO NORTH ACROSS THE
  REGION OVERNIGHT AND FALL HEAVIEST DURING SATURDAY MORNING WHEN
  RATES COULD EXCEED AN INCH PER HOUR AT TIMES. SNOW CONTINUES IN
  THE AFTERNOON BEFORE WINDING DOWN IN THE EVENING. 


* IMPACTS...DANGEROUS TRAVEL DUE TO SNOW, BLOWING SNOW, AND POOR
  VISIBILITY.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...13 TO 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
5 follow-up statements
945 
WWUS41 KBGM 230904
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 AM EST SAT JAN 23 2016



PAZ044-047-048-072-240600-
/O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
404 AM EST SAT JAN 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST 
  PENNSYLVANIA.

* HAZARD TYPES...SNOW AND BLOWING SNOW.

* ACCUMULATIONS...7 TO 12 INCHES ACROSS LUZERNE COUNTY, PORTIONS
  OF LACKAWANNA COUNTY FROM AROUND SCRANTON AND POINTS SOUTH,
  SOUTHERN WAYNE AND PIKE COUNTIES. HIGHEST AMOUNTS WILL LIKELY BE
  OVER EXTREME SOUTHERN AREAS FROM AROUND HAZLETON EAST TO
  SOUTHERN PIKE COUNTY. A VERY SHARP GRADIENT TO THE NORTHERN EDGE
  OF THE HEAVY SNOWFALL WILL LIKELY SET UP WITH NORTHERN PORTIONS
  OF LACKAWANNA COUNTY AND AREAS IN WAYNE COUNTY AROUND HONESDALE
  POSSIBLY ONLY SEEING 2 TO 5 INCHES.


* TIMING...SNOW WILL INCREASE IN INTENSITY ACROSS THE AREA THIS
  MORNING...FALLING HEAVIEST BETWEEN SUNRISE AND EARLY AFTERNOON WHEN
  RATES COULD EXCEED AN INCH PER HOUR AT TIMES. SNOW CONTINUES IN
  THE AFTERNOON BEFORE WINDING DOWN IN THE EVENING.

* IMPACTS...DANGEROUS TRAVEL DUE TO SNOW... BLOWING SNOW... AND 
  POOR VISIBILITY.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...AROUND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
258 
WWUS41 KBGM 231420
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
920 AM EST SAT JAN 23 2016

PAZ044-047-048-072-240600-
/O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
920 AM EST SAT JAN 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST 
  PENNSYLVANIA.

* HAZARD TYPES...HEAVY SNOW AND BLOWING SNOW.

* ACCUMULATIONS...STORM TOTALS OF 12 TO 15 INCHES, WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE, ACROSS SOUTHERN LUZERNE AND SOUTHERN
  PIKE COUNTIES BY EARLY EVENING. TOTALS OF 6 TO 10 INCHES IN FAR
  SOUTHERN LACKAWANNA AND FAR SOUTHERN WAYNE COUNTIES. SNOWFALL
  WILL DECREASE WITH NORTHWARD EXTENT, WITH TOTALS OF 3 TO 6
  INCHES IN AND NEAR THE VALLEY CITIES OF WILKES-BARRE, SCRANTON,
  AND CARBONDALE. EVEN LOWER AMOUNTS ARE LIKELY NORTH OF WILKES-
  BARRE AND SCRANTON.

* TIMING...AN INTENSE SNOW BAND, PRODUCING SNOWFALL RATES OF 1 TO
  2 INCHES PER HOUR AT TIMES, WILL PERSIST OVER SOUTHERN LUZERNE,
  LACKAWANNA, WAYNE, AND PIKE COUNTIES THROUGH EARLY AFTERNOON.
  THE SNOW SHOULD BECOME LIGHTER FROM MID-AFTERNOON THROUGH EARLY
  EVENING. 

* IMPACTS...DANGEROUS TRAVEL DUE TO SNOW, BLOWING SNOW, AND POOR
  VISIBILITY.

* WINDS...NORTH 10 TO 20 MPH, WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...AROUND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ062-240600-
/O.NEW.KBGM.WW.Y.0003.160123T1420Z-160124T0600Z/
SULLIVAN-
INCLUDING THE CITY OF...MONTICELLO
920 AM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST
SUNDAY.

* LOCATIONS...SULLIVAN COUNTY, ESPECIALLY SOUTHERN SECTIONS.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...TOTALS OF 3 TO 8 INCHES, MAINLY FOR FAR SOUTHERN
  PORTIONS OF THE COUNTY, IN PLACES LIKE WURTSBORO, HIGHVIEW,
  FORESTBURG, AND BARRYVILLE. THE HEAVIEST SNOWFALL SHOULD STAY
  SOUTH OF MONTICELLO, AND WELL SOUTH OF LIBERTY. 

* TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE TO MOVE
  INTO SOUTHERN SULLIVAN COUNTY THIS MORNING AND EARLY AFTERNOON,
  BEFORE DIMINISHING LATER TODAY AND THIS EVENING.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS. 

* WINDS...NORTH 10 TO 20 MPH, WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE TEENS TO LOWER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MJ/RRM
287 
WWUS41 KBGM 231928
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EST SAT JAN 23 2016

PAZ044-047-048-072-240600-
/O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
228 PM EST SAT JAN 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST 
  PENNSYLVANIA.

* HAZARD TYPES...HEAVY SNOW AND BLOWING SNOW.

* ACCUMULATIONS...STORM TOTALS OF 10 TO 15 INCHES...WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE...ACROSS SOUTHERN LUZERNE AND SOUTHERN
  PIKE COUNTIES BY EARLY EVENING. TOTALS OF 6 TO 10 INCHES IN FAR
  SOUTHERN LACKAWANNA AND FAR SOUTHERN WAYNE COUNTIES. SNOWFALL
  WILL DECREASE WITH NORTHWARD EXTENT...WITH TOTALS OF 3 TO 6
  INCHES IN AND NEAR THE VALLEY CITIES OF WILKES-BARRE...
  SCRANTON...AND CARBONDALE. EVEN LOWER AMOUNTS ARE LIKELY NORTH
  OF WILKES-BARRE AND SCRANTON.

* TIMING...MORE PERSISTENT SNOW BANDS WILL WEAKEN LATE THIS
  AFTERNOON AND EARLY IN THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW...BLOWING SNOW...AND
  POOR VISIBILITY.

* WINDS...NORTH 10 TO 20 MPH... WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...AROUND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ062-240600-
/O.CON.KBGM.WW.Y.0003.000000T0000Z-160124T0600Z/
SULLIVAN-
INCLUDING THE CITY OF...MONTICELLO
228 PM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SUNDAY...

* LOCATIONS...SULLIVAN COUNTY... ESPECIALLY SOUTHERN SECTIONS.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...TOTALS OF 3 TO 8 INCHES...MAINLY FOR FAR
  SOUTHERN PORTIONS OF THE COUNTY...IN PLACES LIKE WURTSBORO...
  HIGHVIEW...FORESTBURG...AND BARRYVILLE. THE HEAVIEST SNOWFALL
  SHOULD STAY SOUTH OF MONTICELLO...AND WELL SOUTH OF LIBERTY.

* TIMING...STEADIER SNOW WILL DIMINISH LATE THIS AFTERNOON THROUGH
  THE EARLY EVENING. 

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

* WINDS...NORTH 10 TO 20 MPH... WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE TEENS TO LOWER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MJ
311 
WWUS41 KBGM 240000
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
700 PM EST SAT JAN 23 2016

PAZ044-047-048-072-240600-
/O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
700 PM EST SAT JAN 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST 
  PENNSYLVANIA.

* HAZARD TYPES...SNOW AND BLOWING SNOW.

* ACCUMULATIONS...ADDITIONAL SNOWFALL OF AN INCH OR LESS MAINLY
  SOUTH AND EAST OF A LINE FROM MONTICELLO NEW YORK TO BLOOMING
  GROVE, BEAR CREEK AND BERWICK PENNSYLVANIA. STORM TOTAL SNOWFALL
  ACCUMULATIONS WILL RANGE FROM 12 TO 18 INCHES IN EXTREME
  SOUTHERN LUZERNE COUNTY AND EXTREME SOUTHERN PIKE COUNTY.
  SNOWFALL TOTALS RAPIDLY DIMINISH TO THE NORTH WITH THE SCRANTON
  AREA RECEIVING A TOTAL OF AROUND 1 TO 2 INCHES. 

* TIMING...LIGHT SNOW WILL TAPER TO SNOW FLURRIES AND END THIS
  EVENING. BLOWING SNOW AND POOR ROAD CONDITIONS WILL CONTINUE FOR
  THE BALANCE OF THE EVENING IN THE HARDEST HIT AREAS.

* IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW...BLOWING SNOW...AND 
  POOR VISIBILITY.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...14 TO 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ062-240600-
/O.CON.KBGM.WW.Y.0003.000000T0000Z-160124T0600Z/
SULLIVAN-
INCLUDING THE CITY OF...MONTICELLO
700 PM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SUNDAY...

* LOCATIONS...SULLIVAN COUNTY...MAINLY SOUTHERN SECTIONS.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS FROM 2 TO 5 INCHES IN
  THE FAR SOUTHERN PART OF SULLIVAN COUNTY. LESS THAN ONE INCH
  EXPECTED TO THE NORTH. 

* TIMING...SNOW WILL TAPER TO FLURRIES THIS EVENING. 

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...14 TO 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
874 
WWUS41 KBGM 240151
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
851 PM EST SAT JAN 23 2016

PAZ044-047-048-072-240300-
/O.CAN.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
851 PM EST SAT JAN 23 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
WINTER STORM WARNING.

THE SNOW HAS MOVED EAST AND TAPERED OFF IN THE POCONOS. THEREFORE
THE WINTER STORM WARNING HAS BEEN CANCELLED.

ROADS STILL MAY BE SNOW COVERED AND SLIPPERY ROADS ESPECIALLY
SECONDARY ROADS. SO CAUTION IS STILL ADVISED IF TRAVELING INTO
THE POCONOS FOR THE REST OF THIS EVENING AND OVERNIGHT.

$$

NYZ062-240300-
/O.CAN.KBGM.WW.Y.0003.000000T0000Z-160124T0600Z/
SULLIVAN-
INCLUDING THE CITY OF...MONTICELLO
851 PM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
WINTER WEATHER ADVISORY.

THE SNOW HAS ENDED FOR THE SOUTHERN PORTION OF SULLIVAN COUNTY.
THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

$$
DJN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 9:49 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 22, 9:49 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
949 PM EST FRI JAN 22 2016

.SYNOPSIS...
A MAJOR WINTER STORM, IS TRACKING UP THE EASTERN SEABOARD,
TONIGHT THROUGH SATURDAY. ACROSS PARTS OF NORTHEAST PENNSYLVANIA,
A GLANCING BLOW IS EXPECTED, WITH SEVERAL INCHES OF SNOW POSSIBLE.
IN THE MEANTIME, THERE WILL BE NO IMPACT, FOR CENTRAL NEW YORK.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
UPDATED AT 930 PM... MADE A FEW CHANGES BASED ON LATEST GUIDANCE.
SPECIFICALLY HAVE RAISED SNOW AMOUNTS BY A COUPLE OF INCHES SOUTH
OF I-84 IN NORTHEAST PA AND ESPECIALLY ALONG AND SOUTH OF I-80.
DIFFERENCES IN THE FORCING FOR PRECIPITATION ARE NOT ALL THAT
LARGE FROM MODEL TO MODEL IN THE LATEST GUIDANCE... HOWEVER THE
EXPECTED VERY LARGE PRECIPITATION GRADIENT ON THE NORTH EDGE OF
THIS STORM IS RESULTING IN SOME HUGE DIFFERENCES IN FORECAST
PRECIPITATION. SPECIFICALLY THE NAM IS FORECAST SOME HUGE AMOUNTS
IN LUZERNE COUNTY... OVER 2.0 INCHES OF LIQUID IN THE FAR SOUTH.
THE NAM ALSO IS WELL-SUPPORTED BY THE LATEST SREF WITH A MEAN QPF
OF AROUND 1.5 INCHES OF LIQUID OVER SOUTHERN LUZERNE COUNTY
THROUGH 00Z SUNDAY. BY CONTRAST THE LATEST 18Z RUN OF THE GFS IS
FORECASTING BETWEEN 0.5 AND 1.0 INCHES FOR THAT AREA... WITH LESS
THAN 0.5 INCHES NORTH OF WILKES-BARRE. THE ECMWF IS FORECASTING A
BIT LESS THAN THE GFS... AND THE CANADIAN HAS THE LOWEST TOTALS
WITH BARELY OVER 0.25 IN SOUTHERN LUZERNE COUNTY. THE NAM IS
ALMOST CERTAINLY OVERDONE FOR THIS EVENT... BUT ITS HARD TO
COMPLETELY DISGARD GIVEN THAT IT HAS SUPPORT FROM THE SREF AND
THERE MOST CERTAINLY WILL BE A BAND OF HEAVY NEAR OR MORE LIKELY
JUST SOUTH OF OUR COUNTIES. BASED ON THIS HAVE RAISED SNOWFALL
AMOUNTS BY A COUPLE OF INCHES SOUTH OF SCRANTON... WITH 6 OR 7
INCHES NOW EXPECTED ALONG I-80. OBVIOUSLY THIS IS A HIGHLY
UNCERTAIN FORECAST... WITH AREAS JUST TO THE SOUTH OF LUZERNE
COUNTY IN LINE FOR WELL OVER A FOOT OF SNOW... WHILE AREAS NORTH
OF I-84 WILL SEE NEXT TO NOTHING. STAY TUNED FOR UPDATES.

315 PM UPDATE...
THICKER HIGH CLOUDINESS HAS OVERSPREAD CENTRAL NY/NORTHEAST PA
LATE THIS AFTERNOON, ON THE PERIPHERY OF THE DEVELOPING STORM TO
OUR SOUTH. CLOUDS WILL CONTINUE TO GRADUALLY LOWER AND THICKEN
TONIGHT ACROSS OUR PA ZONES.

THE MAIN FOCUS, OF COURSE, REMAINS ON THE WEEKEND NOR'EASTER. OUR
FORECAST PHILOSOPHY HAS NOT CHANGED A GREAT DEAL, WITH OUR
NORTHEAST PA ZONES STILL EXPECTED TO RECEIVE A GLANCING BLOW FROM
THE SYSTEM LATER TONIGHT AND SATURDAY. AS FAR AS THE MODELS ARE
CONCERNED, THE NAM REMAINS A SERIOUS OUTLIER, AND WAS DISCOUNTED
ONCE AGAIN. THE GLOBAL MODEL CONSENSUS (GFS, CANADIAN GEM, AND THE
EC) APPEARS MORE REASONABLE, IN DROPPING THE HEAVIEST
PRECIPITATION TOTALS WITHIN AND JUST SOUTH OF THE REGION OF BEST
FRONTAL-SCALE FORCING/INSTABILITY, WHICH IS PROGGED TO LIE FROM
THE MID-ATLANTIC STATES, UP INTO PA, NJ, NYC, AND LONG ISLAND.
FARTHER NORTH/WEST, SNOWFALL AMOUNTS SHOULD TRAIL OFF QUICKLY INTO
MUCH DRIER AIR/COMPENSATING SUBSIDENCE. WE STILL THINK THAT A
TIGHT GRADIENT ZONE WILL RESIDE ACROSS THE NORTHERN HALF OF PA,
WITH ACCUMULATING SNOW LIKELY FOR A TIME ACROSS SOUTHERN LUZERNE,
FAR SOUTHERN LACKAWANNA/WAYNE, AND SOUTHERN PIKE COUNTIES. THUS,
WE'VE GONE WITH AN ADVISORY IN THESE REGIONS (3-6" TOTALS BY
SATURDAY EVENING). THIS IS MAINLY FOR THE HIGHER TERRAIN SOUTH AND
EAST OF THE WYOMING/LACKAWANNA VALLEYS, WITH JUST A COATING, TO
PERHAPS AN INCH OR TWO, IN THE VALLEY CITIES THEMSELVES. STEADIER
SNOW SHOULD TAPER OFF SATURDAY NIGHT, FROM WEST TO EAST.

IN THE MEANTIME, UP OVER CENTRAL NY, NO SNOW IS EXPECTED, WITH A
STRONG BLOCKING HIGH PRESSURE SYSTEM OVER QUEBEC, KEEPING THINGS
QUITE DRY IN THE LOWER LEVELS OF THE ATMOSPHERE.

TEMPERATURES WILL BE SEASONABLY COLD, WITH NIGHT-TIME LOWS MOSTLY
IN THE TEENS, AND HIGHS SATURDAY IN THE 20S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
330 PM UPDATE...
A QUIET PERIOD IS STILL FORESEEN. A HIGH PRESSURE RIDGE WILL RE-
ASSERT ITSELF SUNDAY, IN THE WAKE OF THE DEPARTING NOR'EASTER, TO
BRING MAINLY SUNNY SKIES, AND CONTINUED SEASONAL COLD.

A WEAK SHORT-WAVE COULD BRING SOME LIGHT SNOW SHOWERS OR FLURRIES
SUNDAY NIGHT, MAINLY UP OVER THE SOUTHERN TUG HILL REGION. THEN ON
MONDAY, A WEST-SOUTHWEST FLOW WILL START TO BRING MILDER
TEMPERATURES, WITH HIGHS UP INTO THE 30S FOR MOST LOCALES. A FEW
FLURRIES COULD LINGER INTO MONDAY MORNING EAST OF LAKE ONTARIO,
BUT MUCH OF THE REGION SHOULD BE DRY TO START THE NEW WORK WEEK.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD WILL FEATURE AN UPPER LEVEL TROF OVER THE
NORTHEAST ALONG WITH A COUPLE OF CLIPPER TYPE SYSTEMS WHICH WILL
TRACK FROM CENTRAL CANADA ACROSS THE GREAT LAKES AND THROUGH THE
NORTHEAST, NO BIG STORMS DURING THIS PERIOD. MONDAY NIGHT INTO
TUESDAY THE FIRST SYSTEM WILL MOVE THROUGH THE AREA BRINGING
MIXED RAIN/SNOW SHOWERS ON TUESDAY WITH SNOW SHOWERS FOLLOWING THE
COLD FRONT TUE NIGHT. TUE NIGHT THROUGH WED, SEASONAL WESTERLY
FLOW WILL BRING SOME LAKE EFFECT SNOW E/SE OF LAKE ONTARIO. WED
NIGHT THROUGH THURSDAY WILL BE PRIMARILY DRY WITH THE NEXT CHANCE
FOR SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY FROM NEXT CLIPPER.

TEMPS WILL BEGIN ABOVE NORMAL MONDAY INTO TUESDAY THEN REMAIN
FAIRLY CLOSE TO SEASONAL NORMS FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
630 PM UPDATE...

VFR CONDITIONS EXPECTED FOR ALL TAF SITES BUT KAVP. MID AND HIGH
CLOUDS HAVE PUSHED NORTH AHEAD OF A MAJOR WINTER STORM. IN NY THAT
IS ALL THE IMPACT THAT WILL HAPPEN THIS WEEKEND.

AT KAVP, VFR FLURRIES START AT 04Z THEN 08Z IFR VSBY AND MVFR
CIGS. AT 15Z FUEL ALTERNATE WITH IFR CIGS AND VSBYS IN STEADY
MODERATE ACCUMULATING SNOW CONTINUING THROUGH 00Z. STILL MODEL
DIFFERENCES IN TIMING AND NORTHWARD EXTENT OF BETTER SNOW SO
MEDIUM TO LOW CONFIDENCE.

WINDS WILL BE N/NE 4 TO 8 KNOTS TONIGHT THEN INCREASE ON SATURDAY
TO AROUND 10 KNOTS. SOME GUSTS TO 18KTS AT BGM/AVP.

.OUTLOOK...

SAT NIGHT...IFR POSSIBLE IN SNOW FOR KAVP. MAINLY VFR ELSEWHERE.

SUN/MON...VFR.

TUE...RAIN AND SNOW SHOWERS WITH RESTRICTIONS POSSIBLE.

WED...RESTRICTIONS LIKELY IN SNOW SHOWERS ESPECIALLY KRME/KSYR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 1 AM SATURDAY TO 7 AM EST SUNDAY
     FOR PAZ044-047-048-072.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ/MSE
SHORT TERM...MLJ
LONG TERM...RRM
AVIATION...TAC
Hazardous weather outlook, Jan 22, 3:33 PM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EST FRI JAN 22 2016

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-232045-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-
333 PM EST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ044-047-048-072-232045-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
333 PM EST FRI JAN 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-232045-
SULLIVAN-
333 PM EST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT SNOW COULD MOVE INTO FAR SOUTHERN PORTIONS OF THE COUNTY
TOWARDS DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE REGION IS EXPECTED TO REMAIN ON THE FAR NORTHERN EDGE OF THIS
WEEKEND'S NOR'EASTER, WITH PERHAPS 1 TO 3 INCHES OF SNOW OVER THE
FAR SOUTHERN PART OF THE COUNTY SATURDAY, SOUTH OF MONTICELLO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

Nearby

Winter Storm Warnings in Pennsylvania, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.